MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced extremely blurred vision and noticed only subtle improvements.The patient consulted the doctor and the doctor recommended a degree of near, far and axis.The patient can see at a distance of 1.5m and from there the vision gets shaded.The patient does not have clear near vision and he could not read shampoo label or cell phone.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.The root cause cannot be determined for the reported complaint of ¿blurry vision¿.The lens remains implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Per the instructions for use (ifu): the company lens is indicated for primary implantation for the visual correction of aphakia in adult patients with < 1.00 d of preoperative corneal astigmatism, in whom a cataractous lens has been removed by extracapsular cataract extraction.The lens mitigates the effects of presbyopia by providing an extended depth of focus.Compared to an aspheric monofocal lens, the lens provides improved intermediate and near visual acuity, while maintaining comparable distance visual acuity.Accurate biometry is essential for successful visual outcomes.Information was provided from the consumer in the initial report description that the doctor promised he would not need to wear glasses.Currently patient reports extremely blurred vision, has noticed subtle improvements.Consumer has been to the doctor, and the doctor recommended a degree of near, far and axis.He can see at a distance of 1.5m and from there it starts to get shaded.Up close he has no clear vision (example: he can't read shampoo label or cell phone.A second post op follow up with the surgeon is planned in two months.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17582776
Report Number1119421-2023-01482
Device Sequence Number3600343
Product Code POE
UDI-Device Identifier00380652421294
UDI-Public00380652421294
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15301265
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale